Tornadoes · United States · Oklahoma · 2022
EF1 tornado, Cromwell, Oklahoma, May 4, 2022
This EF1 tornado ran 1.8 miles across Seminole County on May 4, 2022, touching down at 8:58 PM CDT and reaching 150 yards wide. It killed nobody, and did $30,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 4, 2022
- Touchdown
- 8:58 PM CDT (01:58 UTC)
- Lifted
- 9:02 PM CDT (02:02 UTC)
- On the ground
- 4 minutes
- Path length
- 1.8 miles (2.8 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- County
- Seminole County
- Touchdown point
- 35.326, -96.509
- Lift-off point
- 35.344, -96.487
- Record number
- 2205041958-01
The damage survey
37 damage points were recorded along this path by NWS OUN and NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Several rounds of storms occurred on the 4th as a large trough approached the region. Initially several storms developed across northwest Oklahoma with large hail, with new storm development then occurring along and south of a warm front in central Oklahoma during the afternoon. These storms produced several tornadoes, along with hail and damaging wind gusts. Another round of storms moved in from the Texas panhandle during the evening of the 4th, bringing more tornadoes, hail, and wind. Localized flooding was also reported due to storms training over the same areas.
A tornado occurred just west of Cromwell. This tornado cuased tree and roof damage along NS 3660 Road approximately 2 miles west of Cromwell.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
28 minutes of warning. NWS OUN issued a tornado warning for this county at 01:30 UTC, 28 minutes before the tornado touched down, in force until 02:15 UTC.
The county was under a tornado watch, issued at 18:27 UTC and running to 02:42 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 11:00 UTC | 20:16 UTC | Flood Watch | OUN |
| 18:27 UTC | 02:42 UTC | Tornado Watch | OUN |
| 23:17 UTC | 00:00 UTC | Tornado Warning | OUN |
| 23:36 UTC | 00:15 UTC | Tornado Warning | OUN |
| 23:58 UTC | 03:00 UTC | Flood Advisory | OUN |
| 00:08 UTC | 00:43 UTC | Tornado Warning | OUN |
| 00:51 UTC | 01:30 UTC | Severe Thunderstorm Warning | OUN |
| 00:53 UTC | 04:00 UTC | Flood Advisory | OUN |
| 01:05 UTC | 01:45 UTC | Tornado Warning | OUN |
| 01:24 UTC | 02:15 UTC | Severe Thunderstorm Warning | OUN |
| 01:30 UTC | 06:30 UTC | Flash Flood Warning | OUN |
| 01:30 UTC | 02:15 UTC | Tornado Warning | OUN |
| 01:42 UTC | 07:24 UTC | Flash Flood Warning | OUN |
| 02:16 UTC | 02:30 UTC | Severe Thunderstorm Warning | OUN |
| 02:42 UTC | 07:44 UTC | Tornado Watch | OUN |
| 02:53 UTC | 07:48 UTC | Flash Flood Warning | OUN |
| 04:01 UTC | 04:35 UTC | Flood Warning | OUN |
| 08:20 UTC | 13:15 UTC | Flood Advisory | OUN |
| 15:38 UTC | 16:30 UTC | Severe Thunderstorm Warning | OUN |
| 16:10 UTC | 19:15 UTC | Flood Advisory | OUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at May 4, 6:38 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 4, 6:38 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
638 PM CDT Wed May 4 2022
...New AVIATION...
.MESOSCALE UPDATE FOR Severe Thunderstorm Threat...
Issued at 1226 PM CDT Wed May 4 2022
Regional satellite/radar show convective trends increasing over
western/southwestern Oklahoma. A complex warm front structure
exists with convective reinforcement/outflow, but the effective
front appears to be oriented from roughly Harmon County to McClain
County... to north of Ada. Three hour temperature changes are now
pushing 15 degrees along the Red River as warm/moist air
advection is well underway. Visible satellite imagery shows
gradually increasing vertical development of cumulus fields over
north Texas, and a transition to stable wave clouds over
southwestern Oklahoma...indicative of low level shear.
All of these current trends suggest an increasing threat of
elevated hailstorms north of the progressing warm front within the
next 1-3 hours. This risk of surface based convection will
increase notably as the boundary layer recovers along/south of the
warm front over southern-central Oklahoma by/after 3 PM. All
hazards would be possible with any discrete supercells that can
form in this environment.
Convection allowing models continue to show a strong signal for
additional organized severe convection to approach southwestern
Oklahoma and western north Texas by 00z, again with all severe
weather hazards possible. This activity expected to grow upscale
into a linear complex as it approaches central Oklahoma later this
evening. Heavy rainfall and flash flooding will become an
increasing danger as this subsequent round of convection
progresses across the area.
&&
.SHORT TERM...
(This evening through Thursday)
Issued at 324 PM CDT Wed May 4 2022
The atmosphere remains primed with abundant moisture and moderate to
strong instability for numerous storms including supercells to
develop through tonight. Much of the severe activity will be along
and south of an advancing warm front currently stretched across the
Red River where lower 70s dewpoints are in place. Latest RAP has a
good handle on the warm front, lifting it into southern Oklahoma to
stretched just south of the I-40 corridor by early evening. As a
result, the highest risk for severe storms will be along and south
of I-40, with all hazards possible including hail up to baseball
size, while DCAPE values will support severe downburst gusts and
deep-layer shear will be sufficient for tornado development with
some of these supercells. The tornado risk will increase even more
this evening across southwest Oklahoma and western north Texas where
a low-level jet will start up increasing the low-level shear. Also
by evening, outflow boundaries from earlier storms could also
reinitiate storms. Heavy rainfall with these storms will also
result in risk of flash flooding and river flooding. A bullseye of
near 2-inch column PW values across the eastern half of Oklahoma
would be the most likely area for flooding with 2-4 inches storm
total accumulations possible. As a result, all of central and
southeast Oklahoma will have the highest risk for flooding. A cold
front will start digging through tonight with the surface low
preceding it. Will continue to see isolated severe storms persist
ahead of the front with perhaps a final squall line along the
frontal boundary.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 324 PM CDT Wed May 4 2022
By Thursday evening into Friday, expecting the upper low over
northern Oklahoma & Kansas to be exiting the Central Plains into the
Midwest region as our upper flow transitions into a ridge pattern,
while high pressure starts building in down at the surface. The
ridging should keep us dry through Monday with a warming trend.
Although temperatures should be nearly seasonably average for early
May on Friday, a return of gusty south winds on Saturday will raise
temperatures well above average, to downright hot across our west
well into the 90s with a few of our western north Texas counties
approaching triple digits. Our "hot" trend will continue Sunday and
Monday with all of western north Texas and adjacent Oklahoma
counties with triple digit highs and well in the 90s across the
remainder of our Oklahoma counties. Overall, MaxT's on Sunday &
Monday could be as much as 20 degrees warmer than climatically
average for early May afternoons. South winds on Saturday will also
bring a return of gulf moisture transport up through the Southern
Plains forming a dryline across the Texas/Oklahoma Panhandles, while
models suggest the dryline advancing further across westcentral
Oklahoma by Sunday afternoon with models keeping it stretched across
western Oklahoma through Monday. However, NBM keeps the dryline
entirely across far western Oklahoma, so some uncertainties with the
dryline position on Sunday. Will see at least 60s dewpoints east of
the dryline, although both GFS & ECMWF are projecting higher to near
70 degrees, so need to watch that trend. Increasing muggy air and
lots of instability east of the dryline with Saturday looking
strongly capped. However, will need to keep an eye on a weaker cap
Sunday due to diurnal afternoon heating, but due to uncertainties at
this time will not introduce any storm POPs. The return of south
winds will also bring a return of a strong southerly low-level jet
each night, so we will see windy conditions increasing each day with
Monday possibly reaching wind advisory criteria. With a dryline
across our west by Sunday and gusty winds may also increase fire
weather conditions across our west on Sunday & Monday afternoons.
However, fire weather will be conditional based on how much rainfall
accumulated across our west during the short term of the forecast.
By Monday we also get into a southwest flow aloft pattern as a large
amplitude trough starts digging across the western half of the
country. Could see a short-wave propagate through the trough on
Tuesday with low storm POPs across our area. Did go higher with the
windspeeds this weekend through early next week using the NBM 90th
percentile in the wind grids.
&&
.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Wed May 4 2022
Ongoing showers and thunderstorms will continue to spread across
much of the forecast area through the evening and overnight. Large
hail will be a threat with the stronger storms, especially along the
warm front (stretching approximately from central Oklahoma down
through southwest Oklahoma). Meanwhile MVFR to IFR ceilings and
patchy fog will persist through the night. A cold front will move
through late tonight, bringing north winds and sweeping convection
off to the east.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 60 71 49 77 / 90 40 0 0
Hobart OK 56 74 46 82 / 80 30 0 0
Wichita Falls TX 61 79 51 85 / 70 30 0 0
Gage OK 48 66 42 83 / 80 30 0 0
Ponca City OK 58 69 49 74 / 100 50 10 0
Durant OK 64 79 53 82 / 90 80 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ006>008-011>013-
017>020-023>032-037>048-050>052.
TX...Flood Watch through Thursday morning for TXZ086-090.
&&
SHORT TERM...68
LONG TERM....68
AVIATION...14Hazardous weather outlook, May 4, 12:10 PM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1210 PM CDT Wed May 4 2022 OKZ004>048-050>052-TXZ083>090-051715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1210 PM CDT Wed May 4 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Several rounds of severe storms continue to be possible through early Thursday. Thunderstorms are expected to develop this afternoon and evening with severe storms likely. The highest potential for severe weather is in parts of southwest Oklahoma and western north Texas. Hail up to the size of baseballs and damaging winds are possible this afternoon and evening. There is also the potential for tornadoes this afternoon and evening with a medium risk generally along and south of I-40 but the highest potential is expected in parts of southwest Oklahoma and western north Texas. Severe storms will then be possible later this evening into Thursday as a cold front moves across the area. Damaging winds and hail up to the size of ping pong balls will be possible with this activity. A tornado or two embedded in this line of storms can not be ruled out but the higher chances for tornadoes will be with the earlier activity previously mentioned. Conditions will continue to change throughout the day so check the forecast often for the latest information and stay weather aware. .Heavy Rain... Dangerous flash flooding may accompany heavy rainfall today through tonight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Severe thunderstorms may continue across southeastern Oklahoma during the first half of the day Thursday. Damaging wind gusts and hail up to the size of quarters will be the main threats. Low thunderstorm chances return Tuesday. .Heavy Rain... Heavy rain which could cause flooding will remain possible Thursday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 4, 6:07 PM CDT, 2 hours 51 minutes before
Special Weather Statement National Weather Service Norman OK 607 PM CDT Wed May 4 2022 OKZ040-042345- Garvin OK- 607 PM CDT Wed May 4 2022 ...A strong thunderstorm will impact portions of central Garvin County through 645 PM CDT... At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near Elmore City, moving northeast at 30 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Pauls Valley, Elmore City, Paoli, Katie, Foster, Antioch and Whitebead. This includes Interstate 35 between mile markers 68 and 79. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3458 9735 3460 9753 3484 9738 3480 9703 TIME...MOT...LOC 2307Z 218DEG 28KT 3464 9741 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Mahale
Special weather statement, May 4, 6:13 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Norman OK
613 PM CDT Wed May 4 2022
OKZ027-028-040-042345-
Grady OK-Garvin OK-McClain OK-
613 PM CDT Wed May 4 2022
...A strong thunderstorm will impact portions of northwestern Garvin,
southeastern Grady and southwestern McClain Counties through 645 PM
CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Lindsay, moving northeast at 30 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Purcell, Lindsay, Bradley, Criner, Erin Springs and Payne.
This includes Interstate 35 between mile markers 89 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3480 9780 3506 9759 3499 9734 3498 9735
3496 9734 3474 9769
TIME...MOT...LOC 2313Z 218DEG 27KT 3482 9768
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MahaleLocal storm report, May 4, 6:25 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CDT WED MAY 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TORNADO 5 W MAUD 35.13N 96.87W
05/04/2022 POTTAWATOMIE OK BROADCAST MEDIA
&&
BTLocal storm report, May 4, 7:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT WED MAY 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 2 1 MADGE 34.90N 99.92W
05/04/2022 E1.75 INCH HARMON OK PUBLIC
&&
BTLocal storm report, May 4, 8:13 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CDT WED MAY 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO 4 S CROWELL 33.95N 99.79W
05/04/2022 FOARD TX STORM CHASER
TORNADO HAS LIKELY BEEN ON THE GROUND SINCE
ENTERING FOARD COUNTY.
&&
BTLocal storm report, May 4, 8:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT WED MAY 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TORNADO 4 SE THALIA 33.91N 99.51W
05/04/2022 FOARD TX TRAINED SPOTTER
&&
BTThe radar
The Norman radar (KTLX), 71 km away, was scanning. The volume nearest the touchdown began at 01:56 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:24 UTC | TORNADO | 5 W Maud | Pottawatomie, OK | |
| 00:44 UTC | TORNADO | 4 Sw Okemah | Okfuskee, OK | THIS TORNADO BLEW DOWN SEVERAL TREES AND SNAPPED LARGE TREE LIMBS. |
| 00:45 UTC | TORNADO | 2 Wsw Okemah | Okfuskee, OK | SPOTTER 2WSW OF OKEMAH REPORTED A TORNADO ONE HALF MILE W CROSSING I-40. |
| 01:32 UTC | HAIL 0.7 | 3 E Okfuskee | Okmulgee, OK | REPORT OF DIME SIZE HAIL NEAR INTERSECTION OF HIGHWAY 56 AND 110 ROAD. |
| 01:57 UTC | FLASH FLOOD | 2 W Okmulgee | Okmulgee, OK | HIGHWAY 56 WEST OUT OF OKMULGEE IS NEARLY IMPASSABLE IN SPOTS DUE TO FLOODING. |
| 02:04 UTC | TSTM WND DMG | 4 W Okmulgee | Okmulgee, OK | TREE DOWN PARTIALLY BLOCKING ROAD ABOUT 4 MILES WEST OF OKMULGEE ON HIGHWAY 56. |
| 02:05 UTC | TSTM WND DMG | 3 Se Tecumseh | Pottawatomie, OK | HOUSE DAMAGE AND TREE LIMBS DOWN ON SKAGG CITY RD ABOUT 3 MILES SOUTH OF HWY 9. REPORTED AT 9:05 PM. |
| 02:17 UTC | FLASH FLOOD | Okmulgee | Okmulgee, OK | REPORTED WIDESPREAD STREET FLOODING IN OKMULGEE. |
| 02:26 UTC | HAIL 0.88 | Okemah | Okfuskee, OK | |
| 02:48 UTC | HAIL 0.75 | 6 Ese Bearden | Okfuskee, OK | |
| 02:50 UTC | TSTM WND GST 63 | 3 E Okemah | Okfuskee, OK | MEASURED THUNDERSTORM WIND GUST OF 63 MPH AT THE OKEMAH MESONET. |
| 03:09 UTC | HAIL 1 | Wilson | Okmulgee, OK | EMERGENCY MANAGER ALSO REPORTED THUNDERSTORM WINDS OF 60 MPH OBSERVED. |
| 03:24 UTC | FLASH FLOOD | 2 S Okmulgee | Okmulgee, OK | REPORT OF APPROXIMATELY 1 FOOT OF WATER COVER HIGHWAY 75 NEAR ASH ROAD SOUTH OF OKMULGEE. |
| 03:25 UTC | HAIL 0.75 | 3 N Schulter | Okmulgee, OK | |
| 03:28 UTC | HAIL 0.88 | Okmulgee | Okmulgee, OK | SOCIAL MEDIA REPORT OF NICKEL HAIL IN OKMULGEE. |
| 03:45 UTC | FLASH FLOOD | 3 Nw Earlsboro | Pottawatomie, OK | 6-12 INCHES OF WATER COVERING ROAD. TIME IS ESTIMATED. |
| 03:50 UTC | FLASH FLOOD | 1 Ssw Okmulgee | Okmulgee, OK | SPOTTER REPORTED 2 FEET OF RUSHING WATER OVER ROGERS AVENUE IN OKMULGEE. |
| 04:15 UTC | FLASH FLOOD | Tecumseh | Pottawatomie, OK | WATER RESCUE. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2022 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 4, 2022
17 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 4 | 5:52 PM CDT | Unrated | Dickens, TX | 3.7 | 30 | |||
| May 4 | 6:23 PM CDT | EF0 | Pottawatomie, OK | 4.6 | 100 | $100,000 | ||
| May 4 | 6:34 PM CDT | Unrated | King, TX | 8.4 | 100 | |||
| May 4 | 6:37 PM CDT | Unrated | Pottawatomie, OK | 1.0 | 100 | |||
| May 4 | 6:44 PM CDT | EF2 | Seminole, OK | 12.5 | 1,760 | $300,000 | ||
| May 4 | 7:00 PM CDT | Unrated | King, TX | 7.9 | 100 | |||
| May 4 | 7:01 PM CDT | EF0 | Seminole, OK | 2.0 | 175 | |||
| May 4 | 7:21 PM CDT | EF1 | Seminole, OK | 13.6 | 1,350 | $120,000 | ||
| May 4 | 7:40 PM CDT | EF0 | Foard, TX | 9.3 | 100 | |||
| May 4 | 7:44 PM CDT | EF1 | Okfuskee, OK | 0.4 | 150 | $15,000 | ||
| May 4 | 8:07 PM CDT | EF1 | Pottawatomie, OK | 2.3 | 100 | $10,000 | ||
| May 4 | 8:11 PM CDT | Unrated | Foard, TX | 1.0 | 50 | |||
| May 4 | 8:25 PM CDT | EF3 | Foard, TX | 23.1 | 600 | $100,000 | ||
| May 4 | 8:28 PM CDT | EF2 | Pottawatomie, OK | 3.4 | 150 | $200,000 | ||
| May 4 | 8:35 PM CDT | EF1 | Pottawatomie, OK | 4.5 | 175 | $10,000 | ||
| May 4 | 9:52 PM CDT | Unrated | Kiowa, OK | 0.2 | 20 | |||
| May 4 | 10:22 PM CDT | Unrated | Tillman, OK | 1.0 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.